MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The the customer reported that when using a tg-920p cable, the bedside monitor (bsm) kept getting an auto calibration that was throwing off the measurements and driving them lower.The customer also stated that this cable does the same when used on another monitor of the same type but not when in use on an older bsm model.The tg-920p is verified for use on the bsm-3000a series monitors.The auto calibration is supposed to occur when the cable is plugged in and then again every so often when in continuous use.The customer will order a tg-980p cable, which is optimized for use with the 3000-series bsms, to resolve the issue.
 
Event or Problem Description
The customer reported that when using a tg-920p cable the bedside monitor (bsm) kept getting an auto calibration that was throwing off the measurements and driving them lower.
 
Event or Problem Description
The customer reported that when using a tg-920p cable on the bedside monitor (bsm) kept getting an auto calibration that was throwing off the measurements and driving them lower.
 
Additional Manufacturer Narrative
Details of the complaint on (b)(6) 2018, customer at (b)(6) hospital reported when a tg-920p cable is plugged into the bedside monitor (bsm-3572a sn: (b)(6), the unit would get an auto calibration every couple of minutes.The auto calibration would throw off the measurements, driving them lower.The cable did the same when used on another monitor of the same type but not when in use on an older bsm model.Service requested troubleshooting/assistance.Service performed customer was advised the reason it may still work for the older models is because the older software does not look for as many errors as the new bedside monitors do.The newer model monitors use the tg-980p cable.Customer was to have the hospital order a tg-980p and see if it fixes their issue.Investigation result the bsm warranty began 07/30/2017.The issue was reported after 3 months at customer facility.Review of device sap history found no previously reported issues with calibration and/or tg-920p.Troubleshooting isolated the issue to the tg-920p cable.Information on the cable, along with its age and condition, was not provided.Customer did not return the cable and nka evaluation could not be performed.The tg-920p sensor kit measures partial pressure of expired co2 of a patient and is used for nk bedside monitors.The tg-920p kit consists of a tg-121t co2 sensor and a jg-920p or jg-921t3 co2 adapter.Per tg-920p operator's manual, the tg-121t co2 sensor automatically performs calibration once per minute during the first ten minutes of operation and once every three minutes after that.Measurement might not be performed correctly until several minutes after wearing the co2 sensor kit because the temperature of the sensor is not yet stable and the waveform drifts.From the information provided by the customer, the frequency of calibration does not appear to exceed device specifications.The reported measurement inaccuracy may be attributed to the following causes, as per operator's manual: - nasal tube is not properly inserted - simultaneous use with anesthetic gas - several minutes after wearing tube - rapid temperature change - high or low temperature environment - high or low pressure environment - use of a nebulizer - use of an oxygen mask - use of an oxygen cannula details on the extent of troubleshooting performed was not provided.The co2 sensor kit can be sterilized a maximum of 20 times.The nasal adapter and airway adapter can be sterilized only once and before use.Customer is advised to not use an airway adapter or nasal adapter which is past the expiration date.The co2 sensor and co2 adapter can be replaced separately.Unknown whether the cable was in use past its expected lifespan.Review of device sap history found no further issues relating to tg-920p cables.Review of tickets opened at user facility found no other tickets opened relating to issues with tg-920p cables or calibration.Similar tickets review using keywords "tg-920p calibration" or "tg-920p measurement" found no related issues reported at other user facilities.No adverse trend is suspected for this issue.From the information available, and as the tg-920p cable was not returned, the root cause could not be confirmed.This issue is not suspected to be caused by a deficiency of the bsm or its design.Additional information: b4.Date of this report.D11.Concomitant medical products.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.H3.Device evaluated by manufacturer? h6.Event problem and evaluation codes.H10.Additional manufacturer narrative.D11.Concomitant medical products: the tg-980p cable was used in conjunction with the bedside monitor.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7232109
Report Number8030229-2018-00033
Device Sequence Number16600158
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
Report Date (Section F) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/17/2019
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer10/22/2019
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TG-920P CABLE
Date Report Sent to FDA10/22/2019